Couldn't find what you looking for?

TRY OUR SEARCH!

Hello, folks. I have been suffering from multiple sclerosis for several months. My doctor would like to introduce Tysabri into my treatment. However, I hear this medication can have some serious side effects like PML. I wonder what my chances of PML are with usage of this med. Thanks for all the opinions.

Loading...

Hi, there. Tysabri has really serious side effects indeed. Progressive multifocal leukoencephalopathy is one of them. This disease can be lethal. The chances for developing PML are bigger if you use immune modulating medication along with Tysabri. The chances for this are smaller if you use Tysabri alone. However, there are some cases of PML with people who used Tysabri alone. Nothing is guaranteed. That is why you must have a serious talk with your neurologist. I hope this conversation will help. Good luck!
Reply

Loading...


Without prior chemo-therapy or organ transplant, your PML risk is 0.1 to 1%. The more Tysabri infusions, the closer your risk becomes 1%. Test for JC virus antibodies, they increase your PML risk. Like the majority of males, my test was positive. What you can change is the infusion frequency. I started with a year of every 4 weeks, 5 weeks, 6 weeks and now every 7 weeks. Next year, I might try every 8 weeks. My MRIs do not show changes, great! No clinical trial evaluates less frequent Tysabri infusions...

Reply

Loading...